Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2013, 3:47 PM MDT for El Paso County, Colorado. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2013, 3:47 PM MDT (21:47 UTC)
- Expired
- Jun 15, 2013, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:31 PM MDT | HAIL 1 | Calhan, CO | |
| Jun 15, 4:37 PM MDT | HAIL 1 | 8 S Ramah, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:34 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -510 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS55 KPUB 152147
SVRPUB
COC041-152230-
/O.NEW.KPUB.SV.W.0025.130615T2147Z-130615T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 430 PM MDT
* AT 342 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ELBERT...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEYTON...CALHAN...RAMAH AND OPEN COUNTRY OF NORTHEAST EL PASO
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3912 10405 3896 10406 3886 10431 3913 10465
3914 10464 3914 10410
TIME...MOT...LOC 2146Z 308DEG 25KT 3912 10444
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
524
WWUS55 KPUB 152201
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT SAT JUN 15 2013
COC041-152230-
/O.CON.KPUB.SV.W.0025.000000T0000Z-130615T2230Z/
EL PASO CO-
401 PM MDT SAT JUN 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EL PASO COUNTY UNTIL 430 PM MDT...
AT 355 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CALHAN...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10458 3912 10405 3896 10406 3886 10431
TIME...MOT...LOC 2201Z 308DEG 25KT 3907 10431
HAIL...1.00IN
WIND...60MPH
$$734
WWUS55 KPUB 152215
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT SAT JUN 15 2013
COC041-152230-
/O.CON.KPUB.SV.W.0025.000000T0000Z-130615T2230Z/
EL PASO CO-
415 PM MDT SAT JUN 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EL PASO COUNTY UNTIL 430 PM MDT...
AT 411 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN EL PASO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3910 10442 3911 10406 3896 10406 3889 10430
TIME...MOT...LOC 2215Z 308DEG 25KT 3902 10425
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:29 PM MDT, 18 minutes earlier.
Area forecast discussion, Jun 15, 3:29 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 329 PM MDT SAT JUN 15 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 329 PM MDT SAT JUN 15 2013 CURRENTLY... AT 2 PM...SHOWERS AND ISOLD TSRA WERE NOTED OVER THE MTNS AND VALLEYS. A FEW SMALL ECHOES WERE ALSO BEGINNING TO DEVELOP OVER THE LOWER ELEVATIONS OF EL PASO COUNTY. MIXING HAS OCCURRED OVER MOST OF THE HIGHER TRRN AND VALLEYS...ALTHOUGH A GOOD CHUNK OF TELLER COUNTY STILL HAD 30+ DWPTS. THE PLAINS ALONG THE I-25 CORRIDOR WERE IN THE U30S...WITH 40S AND 50S OVER THE FAR E PLAINS. FOR THE REST OF TODAY INTO TONIGHT... A FEW SVR STORMS ARE LIKELY OVER THE PLAINS TODAY. HI RES GUIDANCE STILL CONTINUES TO DEVELOP STORMS OVER THE PALMER...INCLUDING EL PASO COUNTY AND PUSHES THEM EAST-SOUTHEAST ACROSS THE FAR SE PLAINS. WITH PRETTY GOOD MOISTURE OUT EAST WE SHOULD SEE SOME LOCALLY HEAVY RAIN OVER THE FAR E PLAINS. LATEST GUIDANCE IS INDICATING THE BRUNT OF THE ACTIVITY SHOULD BE OUT OF THE REGION BY THE 20-21Z TIME FRAME. IF WE CAN GET ENOUGH ACTIVITY OVER THE CO E PLAINS WE SHOULD BE ABLE TO GET A GOOD OUTFLOW BOUNDARY TO PUSH DOWN THE PLAINS ADVECTING BENEFICIAL LOW LEVEL (50S DWPTS) MOISTURE DOWN THE PLAINS. MTNS WILL SEE DRY ISOLD TSRA THROUGH EARLY EVENING. SUNDAY... THINGS SHOULD BE A BIT LESS BUSIER TOMORROW AS BEST INSTABILITY WILL BE OVER THE FAR SE PLAINS. LATEST GUIDANCE INDICATES QUITE A BIT OF HIGH BASED ACTIVITY OCCURRING ACROSS THE REGION BY MID AFTERNOON WITH STRONGER STORMS FORMING OVER THE FAR E PLAINS BY LATE IN THE DAY. DONT EXPECT TOO MUCH DIFFERENCE IN MAX TEMPS FROM TODAY..WITH MAINLY TEMPS IN THE 90-95F RANGE. 80S VALLEYS AND EL PASO COUNTY. OVER THE MTNS...EXPECT ISOLD LTG STRIKES WITH WITH GUSTY WINDS. NO WETTING RAINS EXPECTED OVER THE HIGHER TRRN. AM AFRAID WE MAY SEE MORE FIRE STARTS WITH THE ISOLD CG STRIKES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 329 PM MDT SAT JUN 15 2013 .WETTER PATTERN THROUGH TUESDAY THEN WARM AND DRY... .SUNDAY NIGHT THROUGH TUESDAY...SHORTWAVE RIDGE DEVELOPS TO THE WEST OF COLORADO. SURFACE HIGH PRESSURE WILL DEVELOP OVER THE HIGH PLAINS...WITH UPSLOPE FLOW DEVELOPING OVER EASTERN COLORADO. AS A RESULT...LOW LEVEL MOISTURE WILL MOVE ONTO THE EASTERN PLAINS AND EASTERN MOUNTAINS. GRIDS FOLLOW THE CONSENSUS GUIDANCE FAIRLY CLOSELY AS SUBTLE FEATURES WILL ENHANCE CONVECTIVE CHANCES OVER THE PLAINS AND EASTERN MOUNTAINS. MCS IS FORECAST TO MOVE SOUTHEAST INTO WEST CENTRAL KANSAS SUNDAY EVENING...AND OUTFLOW FROM THIS MCS CAN FURTHER ENHANCE THE AMOUNT OF LOW LEVEL MOISTURE. ON MONDAY AND TUESDAY...LOW LEVEL MOISTURE WILL ALLOW FOR THE DEVELOPMENT OF STORMS OVER THE MOUNTAINS WHICH WILL MOVE EASTWARD TO THE PLAINS DURING THE LATE AFTERNOON AND EVENING. GFS HAS A MCS MOVING OVER THE PLAINS LATE MONDAY NIGHT AND LINGERING AFTER SUNRISE TUESDAY. MCS IS ASSOCIATED WITH A DISTURBANCE MOVING THROUGH THE RIDGE MONDAY NIGHT. GRIDS HAVE POPS LINGERING AFTER SUNRISE TUESDAY NEAR THE KANSAS BORDER. TIMING OF THE SHORTWAVE COULD CHANGE AND STORMS COULD END EARLIER. CONTINUED DIURNAL POPS TUESDAY AFTERNOON AND WELL INTO THE EVENING AS GFS SUGGESTS ANOTHER DISTURBANCE PASSING OVER THE STATE LATE TUESDAY NIGHT. HOPEFULLY...THE POSSIBLE MCS MONDAY NIGHT AND TUESDAY NIGHT WILL BRING MUCH NEEDED MOISTURE TO THE REGION. GFS HAS OVER AN INCH OF MOISTURE COVERING MUCH OF THE PLAINS...WHILE MUCH OF THE SANGRES...WET MOUNTAINS..AND SOUTHERN I25 CORRIDOR ARE MUCH DRIER. FURTHER WEST...THE SHORTWAVES WILL NOT HAVE AN ABUNDANCE OF MID AND UPPER LEVEL MOISTURE. GREATEST PRECIPITATION TOTALS WILL BE OVER AND NEAR THE CONTINENTAL DIVIDE. .WEDNESDAY THROUGH SATURDAY...DRY SOUTHWEST FLOW ALOFT DEVELOPS OVER THE REGION...WITH THE LEE TROUGH ALONG OR EAST OF THE KANSAS BORDER. FIRE WEATHER CONCERNS RETURN TO THE REGION WITH LOW HUMIDITIES...WARM TEMPERATURES AND PERIODS OF GUSTY SOUTHWEST WINDS. A WEAK MONSOON LIKE PLUME DEVELOPS WHICH COULD BRING SOME MID LEVEL MOISTURE INTO THE REGION. MAIN EFFECT WOULD BE SOME HIGH BASED STORMS MOSTLY CONFINED TO THE HIGHER TERRAIN. LEE TROUGH MAY MOVE FAR ENOUGH WESTWARD FOR SOME ISOLATED CONVECTION NEAR THE KANSAS BORDER. CURRENTLY...BEST CHANCES FOR ANY STORMS NEAR THE KANSAS BORDER IS ON SATURDAY. --PGW-- && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 329 PM MDT SAT JUN 15 2013 ISOLD TSRA EXPECTED OVER KPUB AND KALS WITH GUSTY WINDS MAIN CONCERN THIS AFTERNOON AND EARLY EVENING. KCOS MAY HAVE A BETTER CHANCE OF SOME THUNDER THIS AFTERNOON WITH GUSTY WINDS AND RAIN REDUCING VIS FOR SHORT PDS OF TIME. TOMORROW AFTERNOON HIGH BASED CONVECTION POSSIBLE ALL 3 TAF SITES WITH GUSTY WINDS MAIN CONCERN. OVERALL...WINDS SFC SYNOPTIC WINDS WILL BE LIGHT AND VFR CONDITIONS ANTICIPATED. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...PGW AVIATION...HODANISH
Hazardous weather outlook, Jun 15, 11:11 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1111 AM MDT SAT JUN 15 2013 COZ058>089-093>099-161715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1111 AM MDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS SHORTLY AFTER NOON...THEN SPREAD TO THE EASTERN PLAINS AND INCREASE IN COVERAGE DURING THE REST OF THE AFTERNOON AND EVENING. OVER THE PLAINS. ONE OR TWO OF THE STORMS MAY BE SEVERE. THE GREATEST POTENTIAL FOR STRONG TO SEVERE STORMS WILL GENERALLY BE NORTH AND EAST OF A LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO NORTH OF SPRINGFIELD. THE PRIMARY THREAT FROM SEVERE STORMS WILL BE WIND GUSTS TO 60 TO 70 MPH...AND HAIL UP TO 1.5 INCHES IN DIAMETER. THE OVERALL BEST CHANCE FOR SEVERE WEATHER TODAY WILL BE ACROSS FAR NORTHEAST EL PASO COUNTY AND KIOWA COUNTY. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS ON THE PLAINS TODAY. ALL STORMS TODAY AND TONIGHT WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY AFTERNOON AND EVENINGS ACROSS SOUTHERN COLORADO. THUNDERSTORMS OVER THE MOUNTAINS WILL BE CAPABLE OF PRODUCING LIGHTNING AND GUSTY OUTFLOW WINDS TO NEAR 50 MPH. OVER THE PLAINS...THUNDERSTORM ACTIVITY MAY BE MORE ORGANIZED...ESPECIALLY MONDAY AND TUESDAY. SEVERE WINDS AND HAIL...AND THE POSSIBILITY OF A TORNADO OR TWO...WILL BE POSSIBLE. ALSO A LARGE AREA OF HEAVY CONVECTIVE RAINS COULD OCCUR ON THESE DAYS. DRY STRONG SOUTHWESTERLY FLOW WILL MOVE BACK INTO COLORADO WEDNESDAY THROUGH FRIDAY. THIS WILL SET THE STAGE FOR WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHERN COLORADO EACH AFTERNOON THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING OVER THE EASTERN PLAINS. 34/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 49 min |
| Jun 15, 5:40 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.